Alert archive / Iowa / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 37, NWS La Crosse, WI

June 30, 2019Fillmore County, Minnesota; Howard County, Mitchell County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 30, 2019, 3:25 PM CDT for Fillmore County, Minnesota; Howard County, Mitchell County, Iowa. It was in force for 65 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2019, 3:25 PM CDT (20:25 UTC)
Expired
Jun 30, 2019, 4:30 PM CDT
In force
65 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Howard County, IA, Mitchell County, IA, Fillmore County, MN

The radar

The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:48 PM CDTTSTM WND DMG2 N Osage, IATREES BLOWN DOWN.
Jun 30, 3:50 PM CDTTSTM WND DMGCresco, IATREE BLOWN DOWN.
Jun 30, 3:53 PM CDTTSTM WND DMG3 S Davis Corners, IAMPING REPORT 31 MILES NORTH OF FREDERIKA, IA, OF DOWNED TREES AND A ROOF BLOWN OFF OF UNKNOWN BUILDING TYPE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:20 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3310 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

076 
WUUS53 KARX 302025
SVRARX
IAC089-131-MNC045-302130-
/O.NEW.KARX.SV.W.0037.190630T2025Z-190630T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
325 PM CDT Sun Jun 30 2019

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Mitchell County in north central Iowa...
  Howard County in northeastern Iowa...
  Fillmore County in southeastern Minnesota...

* Until 430 PM CDT.

* At 325 PM CDT, severe thunderstorms were located along a line
  extending from near Spring Valley to near Le Roy to 6 miles east of
  Northwood, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Spring Valley and Wykoff around 330 PM CDT.
  Preston around 345 PM CDT.
  Lime Springs around 355 PM CDT.
  Osage around 400 PM CDT.
  Harmony around 405 PM CDT.
  Canton around 410 PM CDT.
  Cresco around 415 PM CDT.
  Protivin around 430 PM CDT.

Other locations impacted by these severe thunderstorms include Vernon
Springs County Park, Forestville State Park, Toeterville, Rock Creek,
Vernon Springs, Otranto and County Roads V 58 And A 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4350 9303 4350 9245 4376 9245 4385 9236
      4385 9226 4350 9175 4350 9208 4321 9208
      4321 9302
TIME...MOT...LOC 2025Z 319DEG 26KT 4373 9234 4356 9255 4345 9309 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
6 follow-up statements
001 
WWUS53 KARX 302033
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
333 PM CDT Sun Jun 30 2019

IAC089-131-MNC045-302130-
/O.CON.KARX.SV.W.0037.000000T0000Z-190630T2130Z/
Mitchell IA-Howard IA-Fillmore MN-
333 PM CDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MITCHELL...HOWARD AND FILLMORE COUNTIES...

At 333 PM CDT, severe thunderstorms were located along a line
extending from Wykoff to 6 miles southeast of Le Roy to near St.
Ansgar, moving southeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Preston and Lime Springs around 340 PM CDT.
  Harmony around 355 PM CDT.
  Cresco and Canton around 400 PM CDT.
  Protivin around 405 PM CDT.

Other locations impacted by these severe thunderstorms include Vernon
Springs County Park, Forestville State Park, Toeterville, Rock Creek,
Vernon Springs, Otranto and County Roads V 58 And A 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4350 9303 4350 9245 4376 9245 4385 9236
      4385 9226 4350 9175 4350 9208 4321 9208
      4321 9302
TIME...MOT...LOC 2033Z 318DEG 39KT 4369 9228 4345 9242 4340 9297 

HAIL...1.00IN
WIND...60MPH
 
$$

JSB
886 
WWUS53 KARX 302044
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
344 PM CDT Sun Jun 30 2019

IAC089-131-MNC045-302130-
/O.CON.KARX.SV.W.0037.000000T0000Z-190630T2130Z/
Mitchell IA-Howard IA-Fillmore MN-
344 PM CDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MITCHELL...HOWARD AND SOUTHWESTERN FILLMORE COUNTIES...

At 344 PM CDT, severe thunderstorms were located along a line
extending from near Wykoff to near Lime Springs to near St. Ansgar,
moving southeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Preston and Lime Springs around 350 PM CDT.
  Harmony around 405 PM CDT.
  Canton and Protivin around 415 PM CDT.

Other locations impacted by these severe thunderstorms include Vernon
Springs County Park, Forestville State Park, Toeterville, Rock Creek,
Vernon Springs, Otranto and County Roads V 58 And A 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4350 9303 4350 9245 4380 9225 4350 9175
      4350 9208 4321 9208 4321 9302
TIME...MOT...LOC 2044Z 319DEG 31KT 4370 9221 4340 9236 4339 9299 

HAIL...<.75IN
WIND...60MPH
 
$$

JSB
412 
WWUS53 KARX 302054
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
354 PM CDT Sun Jun 30 2019

IAC089-131-MNC045-302130-
/O.CON.KARX.SV.W.0037.000000T0000Z-190630T2130Z/
Mitchell IA-Howard IA-Fillmore MN-
354 PM CDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MITCHELL...HOWARD AND SOUTHERN FILLMORE COUNTIES...

At 353 PM CDT, severe thunderstorms were located along a line
extending from near Preston to 7 miles south of Lime Springs to near
St. Ansgar, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.  At 348 PM, trees 
         and large branches were blown down 2 miles north of Osage.

SOURCE...Law enforcement.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Harmony around 410 PM CDT.
  Canton and Protivin around 415 PM CDT.

Other locations impacted by these severe thunderstorms include Vernon
Springs County Park, Forestville State Park, Toeterville, Rock Creek,
Vernon Springs, Otranto and County Roads V 58 And A 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4350 9303 4350 9245 4374 9217 4350 9175
      4350 9208 4321 9208 4321 9302
TIME...MOT...LOC 2053Z 319DEG 31KT 4365 9215 4335 9230 4334 9292 

HAIL...1.00IN
WIND...60MPH
 
$$

JSB
461 
WWUS53 KARX 302111
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
411 PM CDT Sun Jun 30 2019

MNC045-302120-
/O.CAN.KARX.SV.W.0037.000000T0000Z-190630T2130Z/
Fillmore MN-
411 PM CDT Sun Jun 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FILLMORE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northeastern Iowa.

LAT...LON 4350 9303 4350 9208 4321 9208 4321 9302
TIME...MOT...LOC 2110Z 298DEG 28KT 4322 9147 4326 9219 4325 9281 

$$

IAC089-131-302130-
/O.CON.KARX.SV.W.0037.000000T0000Z-190630T2130Z/
Mitchell IA-Howard IA-
411 PM CDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MITCHELL AND HOWARD COUNTIES...

At 410 PM CDT, severe thunderstorms were located along a line
extending from near Waukon to 6 miles northwest of Protivin to near
Osage, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Law enforcement. These storms have a history of blowing 
         down trees.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Protivin around 420 PM CDT.

Other locations impacted by these severe thunderstorms include Vernon
Springs County Park, County Roads A 39 And S 70, Meyer, Toeterville,
Rock Creek, Vernon Springs and Otranto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4350 9303 4350 9208 4321 9208 4321 9302
TIME...MOT...LOC 2110Z 298DEG 28KT 4322 9147 4326 9219 4325 9281 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
632 
WWUS53 KARX 302124
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
424 PM CDT Sun Jun 30 2019

IAC089-131-302130-
/O.CON.KARX.SV.W.0037.000000T0000Z-190630T2130Z/
Mitchell IA-Howard IA-
424 PM CDT Sun Jun 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHERN MITCHELL AND SOUTHERN HOWARD COUNTIES...

At 423 PM CDT, severe thunderstorms were located along a line
extending from near Waucoma to near New Hampton to near Rudd, moving
south at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4337 9303 4336 9208 4321 9208 4321 9302
TIME...MOT...LOC 2123Z 341DEG 38KT 4301 9202 4298 9231 4311 9295 

HAIL...1.00IN
WIND...60MPH
 
$$

JSB
934 
WWUS53 KARX 302134
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
434 PM CDT Sun Jun 30 2019

IAC089-131-302143-
/O.EXP.KARX.SV.W.0037.000000T0000Z-190630T2130Z/
Mitchell IA-Howard IA-
434 PM CDT Sun Jun 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MITCHELL AND SOUTHERN
HOWARD COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central and northeastern Iowa.

LAT...LON 4337 9303 4336 9208 4321 9208 4321 9302
TIME...MOT...LOC 2133Z 319DEG 26KT 4296 9196 4293 9225 4306 9289 

$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:11 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 30, 2:11 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
211 PM CDT Sun Jun 30 2019

.SHORT TERM...(This evening through Monday)
Issued at 210 PM CDT Sun Jun 30 2019

Convection has quickly reformed early this afternoon across
eastern Minnesota into northern Wisconsin ahead of yet another
short wave trough moving across the top of the upper level ridge.
The lower levels of the atmosphere have not recovered quickly in
the wake of the earlier morning convection, but MUCAPES are in
the 1000-1500 J/Kg range. The latest runs of the HRRR seem to have
a good handle on this activity and continue to move it southeast
along the edge of the MUCAPE gradient and it should clear the
eastern parts of the area by late this afternoon.

This activity should help to reinforce the synoptic front that
looks to extend from southwest Minnesota into southern Wisconsin.
This front is not expected to move much, if at all overnight, and
likely will be the focus for additional development overnight.
Several runs of the RAP have been showing a moderate band of
frontogenesis to exist along the front. As the low level jet gets
going and intersects the boundary, the RAP and HRRR all show a
band of convection oriented from central Minnesota into southern
Wisconsin, developing overnight. With precipitable water amounts
near 2 inches and warm cloud depths of 4 km or so, concerned that
this overnight activity will be heavy rain producers with the rain
falling over ground that is already saturated by the rains of the
last couple of days. A flash flood watch is looking more likely
for areas generally along and north of Interstate 90. This
activity should then begin to diminish/move off to the east after
sunrise with the diurnal decay of the low level jet.

Unfortunately, it does not look like the synoptic front is going
to move much and should still be near the vicinity for Monday
afternoon. By mid to late afternoon, the RAP is showing the
moisture transport axis redeveloping back into the front over
southern and central Minnesota with another round of convection
forming. Along with the continued heavy rain threat, this activity
could also have a damaging wind threat. ML CAPES may recover back
into the 2000-3000 J/Kg range with the potential of 40 to 50 knots
of shear in the 0-6 km layer.

.LONG TERM...(Monday night through Sunday)
Issued at 210 PM CDT Sun Jun 30 2019

No large scale pattern change looks to occur over the upcoming
week. A flat upper level ridge will remain over the central part
of the country with troughing over the western conus and over
central Canada. The two long wave troughs will push several short
wave troughs across the flat ridge and over the Upper Midwest. The
surface boundary will get pushed around some by convective
complexes, but in the big picture, it will remain over the region.
As the short wave troughs cross the region, they will interact
with the front and likely cause additional convective complexes to
form. This will necessitate the inclusion of rain chances everyday
into next weekend. Depending on where the convective complexes
form and how much rain is dropped, the concern for additional
flooding remains elevated.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1229 PM CDT Sun Jun 30 2019

Much uncertainty exists with how the convection is going to play
out during the next 24 hours. This is due to the CAMs not handling
the existing convection. For this afternoon, thinking the line of
storms near the Twin Cities will drop southward into the TAF
sites. It should reach KRST around 30.20z and KLSE around 30.21z.
These storms should last 2 to 3 hours. Main threat with these
storms will be heavy rain and gusty winds.

For tonight, not sure how this is going to play out. If the
storms, move more down the I-94 corridor this afternoon than there
would likely be redevelopment near the Mississippi River. If this
bows further west, than much of the redevelopment would be west
and south of the TAF sites.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 9 PM CDT this evening for WIZ061.

MN...Heat Advisory until 9 PM CDT this evening for MNZ079-086>088-
     094>096.

IA...Heat Advisory until 9 PM CDT this evening for IAZ008>011-018-019-
     029-030.

&&

SHORT TERM...04
LONG TERM...04
AVIATION...Boyne
Hazardous weather outlook, Jun 30, 11:29 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1129 AM CDT Sun Jun 30 2019

WIZ017-029-032>034-041>044-053>055-011100-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-
1129 AM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of central
Wisconsin...north central Wisconsin...southwest Wisconsin and
west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Afternoon heat index readings will range from 95 to 100 degrees.

Thunderstorms are possible again later this afternoon and
tonight. Some of the thunderstorms could become severe with a
threat for damaging winds, heavy rain which may lead to flooding,
and possibly some large hail. A Flash Flood Watch may be needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional thunderstorm chances will be found Monday through
Saturday. An ongoing risk will be for heavy rainfall and flash
flooding where repeat storms occur. It is too early to determine
the risk for severe storms during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed later today and this evening.
In addition, rainfall reports are always appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ061-011100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Grant-
1129 AM CDT Sun Jun 30 2019

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota and southwest
Wisconsin.

.DAY ONE...This Afternoon and Tonight

A Heat Advisory is in effect through mid-evening. Afternoon heat
index readings will range from 100 to 105 degrees.

Thunderstorms are possible again later this afternoon and
tonight. Some of the thunderstorms could become severe with a
threat for damaging winds, heavy rain which may lead to flooding,
and possibly some large hail. A Flash Flood Watch may be needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Additional thunderstorm chances will be found Monday through
Saturday. An ongoing risk will be for heavy rainfall and flash
flooding where repeat storms occur. It is too early to determine
the risk for severe storms during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed later today and this evening.
In addition, rainfall reports are always appreciated.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

04

In the hours before

Special weather statement, Jun 30, 10:22 AM CDT, 5 hours 3 minutes before
Special Weather Statement...corrected
National Weather Service La Crosse WI
1022 AM CDT Sun Jun 30 2019

WIZ041>044-053>055-301600-
Juneau-Richland-Vernon-La Crosse-Adams-Crawford-Monroe-
1022 AM CDT Sun Jun 30 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LA
CROSSE...SOUTHERN JUNEAU...VERNON...RICHLAND...CRAWFORD...ADAMS AND
SOUTHERN MONROE COUNTIES...

At 1007 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Wautoma to near Elroy to near
Stoddard. Movement was southeast at 45 mph.

Wind gusts up to 55 mph are possible with these storms. The
strongest winds will be found in Adams County where a few trees may
be blown down.

These storms will be near...
  Wonewoc around 1010 AM CDT.
  Viroqua around 1025 AM CDT.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4364 9031 4355 9031 4355 9019 4323 9019
      4320 9041 4321 9055 4316 9070 4311 9103
      4378 9125 4387 9044 4414 8960 4364 8960
TIME...MOT...LOC 1507Z 310DEG 40KT 4402 8927 4372 9019 4363 9116

JSB
Special weather statement, Jun 30, 2:26 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service La Crosse WI
226 PM CDT Sun Jun 30 2019

MNZ079-086>088-WIZ029-032>034-302000-
Wabasha-Olmsted-Dodge-Winona-Buffalo-Jackson-Trempealeau-Clark-
226 PM CDT Sun Jun 30 2019

...A STRONG THUNDERSTORM WILL AFFECT WINONA...OLMSTED...
WABASHA...DODGE...BUFFALO...SOUTHERN CLARK...JACKSON AND TREMPEALEAU
COUNTIES...

Through 330 PM, scattered strong thunderstorms will be found north
of Interstate 90.  These storms will produce very heavy rain, wind
gusts to 30 mph, and small hail.

Locations impacted include...
Rochester, Winona, Black River Falls, Arcadia, Mondovi, Dodge Center,
Wabasha, Neillsville, Whitehall, Mantorville, Alma, Buffalo, Kasson,
Byron, Goodview, Plainview, Eyota, Osseo, Blair and Hayfield.

Torrential rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4420 9305 4419 9255 4437 9255 4437 9243
      4445 9243 4445 9224 4441 9208 4456 9204
      4460 9092 4464 9092 4468 9032 4434 9032
      4385 9292 4385 9305
TIME...MOT...LOC 1922Z 325DEG 29KT 4397 9294

JSB
Local storm report, Jun 30, 3:06 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
306 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             4 SSE AUSTIN            43.62N 92.95W
06/30/2019  M0.88 INCH       MOWER              MN   TRAINED SPOTTER

0300 PM     TSTM WND GST     4 SSE AUSTIN            43.62N 92.95W
06/30/2019  E55 MPH          MOWER              MN   TRAINED SPOTTER

&&
Local storm report, Jun 30, 3:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
314 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     5 N LYLE                43.58N 92.94W
06/30/2019  E60 MPH          MOWER              MN   TRAINED SPOTTER

&&

CA
Local storm report, Jun 30, 3:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
321 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND GST     3 W LYLE                43.51N 93.01W
06/30/2019  E50 MPH          MOWER              MN   LAW ENFORCEMENT

&&

CA
Local storm report, Jun 30, 3:23 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
323 PM CDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             HOLMEN                  43.96N 91.26W
06/30/2019  E0.75 INCH       LA CROSSE          WI   TRAINED SPOTTER

            DIME TO PENNY SIZED HAIL.

&&

CA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 4:20 AM CDTHeat AdvisoryARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more13 hr
Jun 30, 8:35 AM CDTSpecial Weather StatementARXDodge, Olmsted, Wabasha, Winona55 min
Jun 30, 9:05 AM CDTSpecial Weather StatementARXDodge, Olmsted, Wabasha, Winona55 min
Jun 30, 9:55 AM CDTSpecial Weather StatementARXFillmore, Houston, Mower50 min
Jun 30, 2:26 PM CDTSpecial Weather StatementARXDodge, Olmsted, Wabasha34 min
Jun 30, 2:52 PM CDTSevere Thunderstorm WarningARXDodge, Fillmore, Mower, Olmsted38 min
Jun 30, 3:07 PM CDTSevere Thunderstorm WarningARXMower38 min
Jun 30, 3:36 PM CDTSpecial Weather StatementARXHouston69 min
Jun 30, 3:46 PM CDTSpecial Weather StatementARXWinneshiek59 min
Jun 30, 4:09 PM CDTSevere Thunderstorm WarningARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Winneshiek51 min
Jun 30, 4:31 PM CDTSevere Thunderstorm WarningARXClayton, Fayette44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2019Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.